Alert archive / Kansas / Wind Advisories in 2013

Wind Advisory 2, NWS Hastings, NE

February 9, 20136 counties in Kansas

NWS Hastings, NE issued this wind advisory at Feb 9, 2013, 3:28 AM CST for 6 counties in Kansas. It took effect at Feb 9, 2013, 11:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2013, 3:28 AM CST (09:28 UTC)
In effect from
Feb 9, 2013, 11:00 AM CST
Expired
Feb 9, 2013, 7:00 PM CST
In force
8 hr
Issued by
NWS Hastings, NE

Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS

The radar

The Grand Island radar (KUEX), 88 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.5 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2013-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2013-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2447 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

643 
WWUS73 KGID 090928
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
328 AM CST SAT FEB 9 2013

...WINDY CONDITIONS TODAY...

.SOUTH WINDS WILL INCREASE TODAY IN RESPONSE TO A TIGHTENING
PRESSURE GRADIENT AS A LOW PRESSURE SYSTEM DEEPENS IN EASTERN
COLORADO. SOUTH WINDS WILL AVERAGE 25 TO 35 MPH AND GUST NEAR 45
MPH.

KSZ005>007-017>019-091730-
/O.NEW.KGID.WI.Y.0002.130209T1700Z-130210T0100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT
328 AM CST SAT FEB 9 2013

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST
THIS EVENING. 

* TIMING...WINDS WILL INCREASE BY MID DAY AND REMAIN STRONG
  THROUGH THE AFTERNOON.

* WINDS...SOUTH WINDS WILL AVERAGE 25 TO 35 MPH AND GUST NEAR 45 MPH.

* IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH
  PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE
  NOT BLOWN ABOUT BY THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
705 
WWUS73 KGID 091757
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1157 AM CST SAT FEB 9 2013

...WINDY CONDITIONS TODAY...

.SOUTHERLY WINDS HAVE BEGUN TO INCREASE TODAY AHEAD OF A LOW
PRESSURE SYSTEM DEEPENING ACROSS EASTERN COLORADO. SOUTH WINDS
WILL AVERAGE 25 TO 35 MPH AND GUST NEAR 45 MPH AT TIMES.

KSZ005>007-017>019-100100-
/O.CON.KGID.WI.Y.0002.000000T0000Z-130210T0100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT
1157 AM CST SAT FEB 9 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. 

* TIMING...WINDS WILL INCREASE BY MID DAY AND REMAIN STRONG 
  THROUGH THE AFTERNOON. 

* WINDS...SOUTH WINDS WILL AVERAGE 25 TO 35 MPH AND GUST NEAR 45 
  MPH.

* IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH 
  PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY 
  ARE NOT BLOWN ABOUT BY THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
175 
WWUS73 KGID 092124
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
324 PM CST SAT FEB 9 2013

...STRONG SOUTH WINDS WILL SUBSIDE SOMEWHAT THIS EVENING AND
INCREASE OUT OF THE NORTHWEST SUNDAY MORNING...

.STRONG SOUTHERLY WINDS DEVELOPED TODAY AHEAD OF AN APPROACHING
LOW PRESSURE SYSTEM. WHILE WINDS WILL DIMINISH SOME THIS
EVENING...THEY ARE EXPECTED TO REMAIN BREEZY OVERNIGHT...BEFORE
INCREASING OUT OF THE NORTHWEST BEHIND A PASSING COLD FRONT ON
SUNDAY. 

KSZ005-017-100530-
/O.NEW.KGID.WI.Y.0003.130210T1200Z-130211T0100Z/
/O.CON.KGID.WI.Y.0002.000000T0000Z-130210T0100Z/
PHILLIPS-ROOKS-
INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON
324 PM CST SAT FEB 9 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 6 AM TO 7 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 7 PM CST SUNDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. 

* TIMING...STRONG SOUTH WINDS WILL SLOWLY SUBSIDE THIS EVENING.
  WINDS WILL INCREASE OUT OF THE NORTHWEST AROUND DAYBREAK
  SUNDAY...PEAKING DURING THE EARLY AFTERNOON HOURS.

* WINDS...SOUTH WINDS NEAR 30 MPH...GUSTING TO 45 MPH THIS
  AFTERNOON. NORTHWEST WINDS OF 30 TO 40 MPH...GUSTING TO 50
  MPH...ARE EXPECTED DURING THE DAY ON SUNDAY.

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH
  PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE
  NOT BLOWN ABOUT BY THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ006-007-018-019-100530-
/O.NEW.KGID.WI.Y.0003.130210T1500Z-130211T0100Z/
/O.CON.KGID.WI.Y.0002.000000T0000Z-130210T0100Z/
SMITH-JEWELL-OSBORNE-MITCHELL-
INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE...
BELOIT
324 PM CST SAT FEB 9 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CST SUNDAY...

* TIMING...STRONG SOUTH WINDS WILL SLOWLY SUBSIDE THIS EVENING.
  WINDS WILL INCREASE OUT OF THE NORTHWEST AROUND DAYBREAK
  SUNDAY...PEAKING DURING THE EARLY AFTERNOON HOURS.

* WINDS...SOUTH WINDS NEAR 30 MPH...GUSTING TO 45 MPH THIS
  AFTERNOON. NORTHWEST WINDS OF 30 TO 40 MPH...GUSTING TO 50
  MPH...ARE EXPECTED DURING THE DAY ON SUNDAY.

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH
  PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE
  NOT BLOWN ABOUT BY THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ072>074-082>084-100530-
/O.NEW.KGID.WI.Y.0003.130210T1200Z-130211T0100Z/
GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN-FRANKLIN-
INCLUDING THE CITIES OF...ELWOOD...HOLDREGE...MINDEN...
BEAVER CITY...ALMA...FRANKLIN
324 PM CST SAT FEB 9 2013

...WIND ADVISORY IN EFFECT FROM 6 AM TO 7 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 7 PM CST SUNDAY. 

* TIMING...STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP BEHIND
  A PASSING COLD FRONT EARLY SUNDAY MORNING.

* WINDS...NORTHWEST WINDS OF 30 TO 40 MPH...GUSTING TO 50
  MPH...ARE EXPECTED DURING THE DAY ON SUNDAY.

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH
  PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE
  NOT BLOWN ABOUT BY THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ041-047>049-062>064-075>077-085>087-100530-
/O.NEW.KGID.WI.Y.0003.130210T1500Z-130211T0100Z/
NANCE-HOWARD-MERRICK-POLK-HALL-HAMILTON-YORK-ADAMS-CLAY-FILLMORE-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...FULLERTON...ST. PAUL...CENTRAL CITY...
OSCEOLA...GRAND ISLAND...AURORA...YORK...HASTINGS...CLAY CENTER...
GENEVA...RED CLOUD...SUPERIOR...NELSON...HEBRON
324 PM CST SAT FEB 9 2013

...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CST SUNDAY. 

* TIMING...STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP BEHIND
  A PASSING COLD FRONT SUNDAY MORNING.

* WINDS...NORTHWEST WINDS OF 30 TO 40 MPH...GUSTING TO 50
  MPH...ARE EXPECTED DURING THE DAY ON SUNDAY.

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH
  PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE
  NOT BLOWN ABOUT BY THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
913 
WWUS73 KGID 100054
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
654 PM CST SAT FEB 9 2013

...STRONG SOUTH WINDS WILL SUBSIDE SOMEWHAT TONIGHT AND INCREASE
OUT OF THE NORTHWEST SUNDAY MORNING...

.SOUTH TO SOUTHEAST WINDS WILL REMAIN BREEZY OVERNIGHT...THEN
INCREASING OUT OF THE NORTHWEST BEHIND A PASSING COLD FRONT ON
SUNDAY.

KSZ006-007-018-019-100900-
/O.EXP.KGID.WI.Y.0002.000000T0000Z-130210T0100Z/
/O.CON.KGID.WI.Y.0003.130210T1500Z-130211T0100Z/
SMITH-JEWELL-OSBORNE-MITCHELL-
INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE...
BELOIT
654 PM CST SAT FEB 9 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CST SUNDAY...
...WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING...

* TIMING...STRONG SOUTH TO SOUTHEAST WINDS WILL SUBSIDE SOMEWHAT
  TONIGHT. WINDS WILL INCREASE OUT OF THE NORTHWEST AROUND
  DAYBREAK SUNDAY...PEAKING DURING THE EARLY AFTERNOON HOURS.

* WINDS...NORTHWEST WINDS OF 30 TO 40 MPH...GUSTING TO 50
  MPH...ARE EXPECTED DURING THE DAY ON SUNDAY.

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR 
  HIGH PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO 
  THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ005-017-100900-
/O.EXP.KGID.WI.Y.0002.000000T0000Z-130210T0100Z/
/O.CON.KGID.WI.Y.0003.130210T1200Z-130211T0100Z/
PHILLIPS-ROOKS-
INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON
654 PM CST SAT FEB 9 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 7 PM CST SUNDAY...
...WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING...

* TIMING...STRONG SOUTH TO SOUTHEAST WINDS WILL SUBSIDE SOMEWHAT
  TONIGHT. WINDS WILL INCREASE OUT OF THE NORTHWEST AROUND
  DAYBREAK SUNDAY...PEAKING DURING THE EARLY AFTERNOON HOURS.

* WINDS...NORTHWEST WINDS OF 30 TO 40 MPH...GUSTING TO 50
  MPH...ARE EXPECTED DURING THE DAY ON SUNDAY.

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR 
  HIGH PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO 
  THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ072>074-082>084-100900-
/O.CON.KGID.WI.Y.0003.130210T1200Z-130211T0100Z/
GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN-FRANKLIN-
INCLUDING THE CITIES OF...ELWOOD...HOLDREGE...MINDEN...
BEAVER CITY...ALMA...FRANKLIN
654 PM CST SAT FEB 9 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 7 PM CST SUNDAY...

* TIMING...STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP BEHIND 
  A PASSING COLD FRONT EARLY SUNDAY MORNING. 

* WINDS...NORTHWEST WINDS OF 30 TO 40 MPH...GUSTING TO 50 MPH... 
  ARE EXPECTED DURING THE DAY ON SUNDAY. 

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR 
  HIGH PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO 
  THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ041-047>049-062>064-075>077-085>087-100900-
/O.CON.KGID.WI.Y.0003.130210T1500Z-130211T0100Z/
NANCE-HOWARD-MERRICK-POLK-HALL-HAMILTON-YORK-ADAMS-CLAY-FILLMORE-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...FULLERTON...ST. PAUL...CENTRAL CITY...
OSCEOLA...GRAND ISLAND...AURORA...YORK...HASTINGS...CLAY CENTER...
GENEVA...RED CLOUD...SUPERIOR...NELSON...HEBRON
654 PM CST SAT FEB 9 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CST SUNDAY...

* TIMING...STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP BEHIND 
  A PASSING COLD FRONT SUNDAY MORNING. 

* WINDS...NORTHWEST WINDS OF 30 TO 40 MPH...GUSTING TO 50 MPH... 
  ARE EXPECTED DURING THE DAY ON SUNDAY. 

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR 
  HIGH PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO 
  THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

HEINLEIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Feb 8, 11:35 PM CST, 3 hours 53 minutes earlier.

Area forecast discussion, Feb 8, 11:35 PM CST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1135 PM CST FRI FEB 8 2013

.AVIATION.../06Z GRI TAF THROUGH 06Z SATURDAY NIGHT/

REST OF TNGT: GENERALLY VFR WITH A BREEZY SSE WIND OCCASIONALLY
GUSTING TO AROUND 25 KTS. CONDITIONS ARE SOMEWHAT FAVORABLE FOR
FOG...BUT WIND WILL KEEP BOUNDARY LAYER MIXED. SO AT WORST THERE
COULD BE SOME TEMPO MVFR VSBYS.

SAT: 10K FT VFR CIGS INVADE AFTER 18Z AND GRADUALLY DESCEND TO
NEAR 5K FT. S WINDS GUST UP TO 32 KTS. COULD SEE A BRIEF VFR SHWR
OR SOME SPRINKLES AFTER 19Z.

SAT NGT: VFR DEGRADES THRU MVFR TO IFR CONDITIONS IN STRATUS/FOG.
A FAST-MOVING BATCH OF SHWRS /POSSIBLE THUNDER?/ MOVES THRU
ROUGHLY 03Z-06Z. STRONG SSE WINDS CONTINUE WITH G35 KTS POSSIBLE.

&&

.PREV DISCUSSION... /ISSUED 1004 PM CST FRI FEB 8 2013/

UPDATE...THERE IS STILL SOME POTENTIAL FOR PATCHY FOG...BUT WITH
THE FAIRLY STRONG WIND EXPECT THAT VISIBILITY SHOULD NOT FALL OFF
TOO MUCH.

PREV DISCUSSION... /ISSUED 350 PM CST FRI FEB 8 2013/

SHORT TERM...TONIGHT AND TOMORROW. PRIMARY FORECAST CONCERNS LIE
WITH CLOUDS/FOG  TONIGHT AND PRECIPITATION CHANCES INTO TOMORROW.

UPPER LEVEL PROFILER AND SATELLITE SHOWING RIDGING IN PLACE OVER
THE  PLAINS THIS AFTERNOON...WITH ONE STORM SYSTEM OVER THE
NORTHEASTERN CONUS AND ANOTHER DIGGING INTO THE DESERT SW. LOW
LEVEL STRATUS AND FOG WAS VERY STUBBORN TO DISSIPATE THIS
MORNING...BUT ONCE THE AFTERNOON ROLLED AROUND AND SOUTHEASTERLY
WINDS STARTED PICKING UP...THE VISIBILITIES CAME UP...AND THE
STRATUS STARTED ERODING FROM PRETTY MUCH EVERY DIRECTION...BUT THE
HIGHWAY 281/14 AREAS /INCLUDING HSI...GRI...AUH/ HAVE BEEN THE
LAST TO SEE THAT EROSION...AND STILL HAVE PLENTY OF CLOUDS IN
PLACE. LOCATIONS UNDER THAT CLOUDS COVER HAVE STRUGGLED TO GET OUT
OF THE LOW 30S...ELSEWHERE HAVE REACHED CLOSE TO 40/INTO THE MID
40S.

LOOKING AT TONIGHT...CONFIDENCE IS NOT THE HIGHEST DUE TO CONCERN
WITH CLOUD COVER AND FOG POTENTIAL. SOME OF THE SHORT TERM MODELS
ARE SOCKING A GOOD CHUNK OF THE CWA RIGHT BACK IN WITH
STRATUS/FOG THIS EVENING...BUT ITS DIFFICULT TO PUT MUCH WEIGHT IN
THOSE WHEN THEY DID NOT HANDLE THE EROSION OF TODAYS CLOUD COVER
WELL AT ALL. KEPT SOME HIGHER CLOUD COVER IN ACROSS THOSE AREAS
/BASICALLY HIGHWAY 281 AND EAST/ WHICH HAVENT COMPLETELY CLEARED
THIS AFTERNOON...BUT OUTSIDE OF THAT HAVE GENERALLY PARTLY CLOUDY
SKIES DUE TO UPPER LEVEL CLOUD COVER STREAMING OUT AHEAD OF THE
LOW PRESSURE SYSTEM TO THE SW. IN THOSE SAME AREAS ALSO PUT IN A
MENTION OF FOG....THE T/DP SPREAD IS NOT AS HIGH THERE...WHICH
WOULD HELP WITH REDEVELOPMENT...BUT THE WINDS THIS
EVENING/OVERNIGHT ARE NOT EXPECTED TO REALLY TAPER OFF THAT
MUCH...REMAINING NEAR 15 MPH...WHICH IS NOT IDEAL FOR FOG. SO AT
THIS POINT JUST KEPT IT AS A PATCHY MENTION...BUT WILL BE
SOMETHING FOR THE EVENING SHIFT TO KEEP A CLOSE EYE ON.

AS WE GET INTO TOMORROW...THE CWA STARTS TO FEEL MORE OF AN IMPACT
FROM THE MAIN UPPER LEVEL LOW...WHICH DURING THE SATURDAY
MORNING HOURS IS MAKING ITS WAY FURTHER INTO THE FOUR CORNERS
REGION. BY EVENING...THE SYSTEM IS EXPECTED TO SHIFTED INTO
COLORADO...WITH INCREASING ISENTROPIC LIFT AND WARM AIR/MOISTURE
ADVECTION ACROSS THE CWA EXPECTED TO BRING THE POTENTIAL FOR SOME
SCATTERED PRECIPITATION DURING THE AFTERNOON HOURS. THERMAL
PROFILES CONTINUE TO SUPPORT ALL LIQUID PRECIPITATION...AND
CONTINUED TO KEEP THUNDER OUT WITH A LACK OF APPRECIABLE CAPE.

ONE CONCERN WITH TOMORROW LIES WITH THE WINDS...WHICH FOR SOME
LOCATIONS WILL BE PUSHING ADVISORY CRITERIA. OUT AHEAD OF THE MAIN
SYSTEM...EXPECTING TO SEE A TIGHTENING SURFACE PRESSURE GRADIENT
ACROSS THE CWA...AND MODELS ALSO SHOWING A SMALL CORRIDOR OF WINDS
OFF THE SURFACE SLIDING EAST...THOUGH SOME SHOW IT WEAKENING A BIT
AS IT DOES SO. WITH MOST MODELS/GUIDANCE KEEPING SPEEDS JUST
BELOW...HELD OFF ON A HEADLINE...BUT DO HAVE SPEEDS ACROSS THE
SOUTH PRETTY CLOSE. DIDNT MAKE NOTABLE CHANGES TO HIGHS
TOMORROW...WHICH REMAIN IN THE LOWER 50S.

LONG TERM...STARTING 00Z SUNDAY. GUIDANCE FROM THE
NAM...OPERATIONAL  GFS...EC...AND SREF-MEAN ALL SUGGEST A MID
LEVEL LOW WILL MOVE NORTHEAST ACROSS THE CENTRAL PLAINS SATURDAY
NIGHT INTO SUNDAY. IT STILL APPEARS MID LEVEL THERMAL ADVECTION
AHEAD OF THE LOW WILL PROMOTE PRECIPITATION ACROSS MUCH OF THE CWA
SATURDAY NIGHT. MID LEVEL DEFORMATION AND RESULTANT FRONTOGENESIS
TO THE NORTHWEST OF THE LOW IS THEN EXPECTED TO PRESENT ADDITIONAL
PRECIPITATION TO NORTHERN AND WESTERN PORTIONS OF THE CWA DURING
THE DAY SUNDAY...WITH A MID LEVEL DRY INTRUSION LIKELY KEEPING
AREAS FARTHER SOUTHEAST DRY. PRECIPITATION IS THEN EXPECTED TO
COME TO AN END ACROSS THE ENTIRE CWA SUNDAY EVENING AS THE MID
LEVEL LOW DEPARTS THE REGION AND HEADS INTO THE UPPER MISSISSIPPI
VALLEY.

OVERALL GUIDANCE HAS CHANGED VERY LITTLE THROUGH THE PAST 12-24
HOURS...SUGGESTING THAT MOST OF THE PRECIPITATION DURING THIS
UPCOMING STORM SYSTEM WILL BE OBSERVED OVER WESTERN NEBRASKA
SATURDAY NIGHT INTO SUNDAY. THE SREF-MEAN...OPERATIONAL GFS...AND
NAM ALL SUGGEST THE MID LEVEL DRY INTRUSION WILL PREVENT LIQUID
PRECIPITATION AMOUNTS FROM EXCEEDING 0.25" ACROSS MUCH OF THE
CWA...BUT  THE EC...WHICH REMAINS THE FARTHEST SOUTHEAST WITH THE
PRIMARY AXIS OF MID LEVEL DEFORMATION AND RESULTANT
PRECIPITATION...CONTINUES TO SUGGEST 0.25"-0.50" LIQUID
PRECIPITATION WILL BE REALIZED ACROSS OUR NORTHWEST. AN EVEN
AVERAGE OF THE NAM...OPERATIONAL GFS...EC...AND SREF-MEAN PROVIDES
STORM-TOTAL LIQUID PRECIPITATION AMOUNTS IN THE 0.10-0.25" RANGE
FOR LOCATIONS GENERALLY NORTHWEST OF A LINE FROM GREELEY TO
LEXINGTON...WITH BETWEEN A TRACE AND 0.10" FOR LOCATIONS FARTHER
SOUTHEAST. WENT AHEAD WITH THIS EVEN AVERAGE FOR THE OFFICIAL
FORECAST.

THE NAM...OPERATIONAL GFS AND EC ALL SUGGEST DEEP LAYER MUCAPE
VALUES OF 50-100J/KG WILL BE IN EXISTENCE OVER THE AREA SATURDAY
NIGHT AND GIVEN THIS...WILL GO AHEAD AND CONTINUE THE MENTION OF
ISOLATED THUNDER IN THE OFFICIAL FORECAST FOR SATURDAY NIGHT/EARLY
SUNDAY MORNING.

FORECAST PROXIMITY SOUNDINGS...PER THE NAM AND OPERATIONAL
GFS...SUGGEST THE LOWER TROPOSPHERE WILL REMAIN WARM ENOUGH FOR
RAIN THROUGH 09Z SUNDAY...WITH RAIN PERHAPS BEGINNING THE
TRANSITION  TO SNOW ACROSS NORTHWESTERN PORTIONS OF OUR AREA
03-06Z SUNDAY. THESE FORECAST PROXIMITY SOUNDINGS THEN SUGGEST
SNOW WILL BECOME THE PREDOMINANT PRECIPITATION TYPE ACROSS
NORTHERN AND WESTERN PORTIONS OF OUR CWA THROUGH THE REMAINDER OF
SUNDAY...WITH A RAIN AND SNOW MIX POSSIBLE ACROSS CENTRAL PORTIONS
OF THE CWA. WITH LOW LEVEL TEMPERATURES REMAINING IN THE LOWER 30S
ACROSS OUR CWA DURING THE EXPECTED SNOWFALL...WILL GO AHEAD AND
ASSUME A 10:1 SNOW-WATER RATIO...WITH THE EXCEPTION BEING DURING
THE TRANSITION FROM RAIN TO SNOW WHICH IS WHEN A RATIO CLOSER TO
7:1 WILL BE MORE LIKELY. GIVEN ALL THIS...STORM TOTAL SNOWFALL
ACCUMULATION OF ONE TO PERHAPS TWO INCHES IS NOW FORECAST FOR
LOCATIONS GENERALLY ALONG AND NORTHWEST OF A LINE FROM GREELEY TO
LEXINGTON...WITH AN INCH OR LESS FORECAST FARTHER SOUTHEAST.

IN ADDITION TO THE SNOWFALL...AN INCREASING LOW LEVEL PRESSURE
GRADIENT WILL PRESENT WINDY CONDITIONS TO THE AREA ON
SUNDAY...WITH  MET AND MAV GUIDANCE BOTH SUGGESTING A SUSTAINED
WIND OF 25-30KTS AND GUSTS IN THE 35-45KT RANGE ACROSS MUCH OF THE
CWA. IT ALSO APPEARS THE STRONGEST WIND WILL RESIDE NORTH OF
HIGHWAY 6. GIVEN THIS DATA IT CERTAINLY SEEMS AS THOUGH WE ARE
HEADING FOR HEADLINES ON SUNDAY. CERTAINLY A WIND ADVISORY WILL BE
NEEDED IF THESE MODEL DATA REMAIN CONSISTENT...BUT PERIODIC
RESTRICTION IN VISIBILITY DUE TO BLOWING SNOW WILL ALSO BE
POSSIBLE WHICH MEANS A WINTER WEATHER ADVISORY ALSO WILL NOT BE
OUT OF THE QUESTION. ALL THINGS TO CONSIDER THROUGH THE NEXT ~48
HOURS.

BEYOND SUNDAY...NORTHWESTERLY MID AND UPPER LEVEL FLOW ARE
EXPECTED  TO PERSIST OVER THE CENTRAL PLAINS WITH A COUPLE OF MID
LEVEL SHORT WAVES EXPECTED TO MOVE OVERHEAD. THE FIRST OF THESE
SHORT WAVES IS EXPECTED TO CLIP OUR NORTHEASTERN CWA DURING THE
DAY THURSDAY...WITH THE OPERATIONAL GFS AND EC SUGGESTING THERE
MAY BE JUST ENOUGH OMEGA AHEAD OF THE MID LEVEL TROUGH AXIS TO
PROMOTE PRECIPITATION PRODUCTION ACROSS OUR NORTHEAST. ALLBLEND
PRESENTED ~20% POPS TO OUR NORTHEAST AND AT THIS TIME SEE NO
REASON TO ALTER THESE POPS. THE SECOND MID LEVEL SHORT WAVE IS
EXPECTED TO PUSH OVER THE AREA ON FRIDAY AND ONCE AGAIN IT APPEARS
THERE MAY BE JUST ENOUGH OMEGA FOR PRECIPITATION PRODUCTION...WITH
ALLBLEND PRESENTING ANOTHER PERIOD OF ~20% POPS TO PORTIONS OF THE
AREA. KEPT THESE POPS INTACT AS WELL. ALL OTHER PERIODS DURING THE
LONG TERM FORECAST PERIOD REMAIN DRY.

LOW LEVEL COLD AIR ADVECTION BEHIND THE WEEKEND STORM SYSTEM IS
STILL EXPECTED TO PROMOTE A COOLING TREND SUNDAY AND MONDAY...WITH
LOW LEVEL WARM AIR ADVECTION THEN PROVIDING A WARMING TREND TUESDAY
AND WEDNESDAY. THE PASSAGE OF ANOTHER LOW LEVEL BAROCLINIC ZONE ON
THURSDAY IS THEN EXPECTED TO PROVIDE ANOTHER ROUND OF LOW LEVEL
COLD  AIR ADVECTION...WITH A COOLING TREND EXPECTED TO FINISH OUT
THE LONG TERM FORECAST PERIOD.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

AVIATION...HALBLAUB
UPDATE...WESELY
SHORT TERM...ADO
LONG TERM...BRYANT
Hazardous weather outlook, Feb 8, 4:01 PM CST, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
401 PM CST FRI FEB 8 2013

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
091200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
401 PM CST FRI FEB 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

DURING THE DAYTIME HOURS ON SATURDAY...SOUTH WINDS WILL BE ON THE
INCREASE...AND BY AFTERNOON SUSTAINED SPEEDS OF 20 TO 30 MPH AND
GUSTS NEAR 40 MPH ARE EXPECTED. THE BEST CHANCE FOR THE STRONGER
WINDS WILL BE ACROSS NORTH CENTRAL KANSAS...AS WELL AS ALONG AND
WEST OF A LINE FROM RAVENNA TO FRANKLIN IN SOUTH CENTRAL NEBRASKA.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK
AREA SATURDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED WITH ANY
THUNDERSTORM ACTIVITY THAT DOES DEVELOP.

SNOW WILL BE POSSIBLE ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA
BEGINNING EARLY SUNDAY MORNING. SNOW WILL THEN REMAIN POSSIBLE
ACROSS MUCH OF SOUTH CENTRAL NEBRASKA THROUGH THE DAY SUNDAY. AT
THIS TIME IT APPEARS SNOWFALL ACCUMULATION ON THE ORDER OF ONE TO
PERHAPS TWO INCHES WILL BE POSSIBLE FOR LOCATIONS GENERALLY
NORTHWEST OF A LINE FROM LEXINGTON TO GREELEY. SNOWFALL
ACCUMULATION OF LESS THAN ONE INCH IS CURRENTLY FORECAST FOR
LOCATIONS FARTHER SOUTHEAST ACROSS SOUTH CENTRAL NEBRASKA.

A SUSTAINED NORTHWEST WIND OF 25 TO 35 MPH...WITH GUSTS OF 35 TO 45
MPH...ARE FORECAST ACROSS SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL
KANSAS DURING THE DAY SUNDAY. IN ADDITION...THE COMBINATION OF
STRONG WIND AND SNOWFALL MAY PERIODICALLY RESTRICT VISIBILITY IN
BLOWING SNOW ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA...PRIMARILY
ALONG AND NORTHWEST OF A LINE FROM BEAVER CITY...TO KEARNEY...TO
OSCEOLA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 3:24 PM CSTWind AdvisoryGIDJewell, Mitchell, Osborne, Phillips, Rooks, Smith30 hr

Nearby

Wind Advisories in Kansas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.